Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


GH and Managing Lipodystrophy
Oct 3, 2000

Can human growth hormone be effectively used to combat the effects of lipodystrophy as brought on by protease inhibitors? I was on Crixivan earlier for approximately nine months which resulted in fatty deposits in "buffalo hump" and in the face and belly. I also had some wasting in the legs, arms and chest. What would be the effective dosage of gh, if it is useable and by what means can I procure it? I know that some doctors will prescribe it for wasting, but will they also prescribe to manage the fat gain? My current stats are: 6'-2", 220 pounds, working out with both resistance and aerobics. Thank you for your response!

Response from Dr. Dieterich

Dear GH,

There is still work to be done on this idea. GH can help burn fat, however, it can also cause insulin resistance, which it looks like the protease inhibitors do as part of the lipodystrophy. It is also likely that it is not only the protease inhibitors that are causing these problems but perhaps the nucleoside analogues. If people do use GH, they should probably do a glucose tolerance test first and consider using low dose like 1-2 per day not 5-6 per day. The data is still very unclear on this, so do not think it is the magic bullet. DTD


Previous
answer to shrunken testicles
Next
Prednisone Side-Effects

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement